Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 49, NWS Norman, OK

March 29, 2007Clay County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Mar 29, 2007, 10:17 AM CDT for Clay County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 29, 2007, 10:17 AM CDT (15:17 UTC)
Expired
Mar 29, 2007, 10:45 AM CDT
In force
28 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Clay County, TX

The radar

The Altus AFB radar (KFDR), 119 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 447 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
447 J/kg
Mixed-layer CIN
-246 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
425 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 291517
SVROUN
TXC077-291545-
/O.NEW.KOUN.SV.W.0049.070329T1517Z-070329T1545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1017 AM CDT THU MAR 29 2007

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEAST CLAY COUNTY IN NORTHERN TEXAS...

* UNTIL 1045 AM CDT

* AT 1017 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES SOUTH OF BELLEVUE...MOVING NORTHEAST
  AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS OF 60 MPH
  ARE LIKELY.

* LOCATIONS IN THE WARNING INCLUDE BELLEVUE...BUFFALO SPRINGS AND
  VASHTI.

LAT...LON 3349 9818 3348 9801 3375 9798 3377 9805

$$
WR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 4:34 AM CDT, 5 hours 43 minutes earlier.

Area forecast discussion, Mar 29, 4:34 AM CDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
434 AM CDT THU MAR 29 2007

.DISCUSSION...
CONVECTIVE COMPLEX MOVING EAST ACROSS THE AREA EARLY THIS MORNING
AND WILL CONTINUE TO MOVE EAST THROUGH THE MORNING. THIS COMPLEX
ALSO MUDDIES THE FORECAST PICTURE FOR TODAY. THE CHANCES OF STORM
REDEVELOPMENT OVER THE AREA THIS AFTERNOON WILL BE HIGHLY
CONTINGENT ON THE MOVEMENT AND TIMING OF THE CURRENT CONVECTION.
WILL KEEP HIGHEST CHANCES AHEAD OF CURRENT SYSTEM AND CHANCE POPS
AGAIN OUT WEST THIS AFTERNOON AND TRENDS WILL HAVE TO BE WATCHED
DURING THE DAY. IF WE CAN RECOVER FAVORABLE SURFACE CONDITIONS...
THERE WILL BE DEEP LAYER SHEAR OF 50 TO 60 KNOTS AVAILABLE TO US
THIS AFTERNOON AND ANOTHER DAY OF SEVERE WEATHER MAY BE A
POSSIBILITY IF DESTABILIZATION OCCURS BEHIND CURRENT SYSTEM.
THUNDERSTORM CHANCES INCREASE AGAIN OVERNIGHT AS MOST MODELS BRING
THE SURFACE COLD FRONT INTO THE AREA AIDING FOCUS FOR STORM
DEVELOPMENT OVERNIGHT. THIS BOUNDARY IS PROGGED TO STALL OR AT
LEAST REMAIN OVER THE AREA INTO FRIDAY NIGHT BEFORE FINALLY MOVING
OUT OF THE AREA LATE FRIDAY NIGHT OR SATURDAY AS A MORE
SIGNIFICANT WAVE SWINGS AROUND THE BASE OF THE SLOWLY MOVING ROCKY
MOUNTAIN TROUGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  75  58  72  51 /  90  50  60  60
HOBART OK         74  52  69  48 /  50  40  50  50
WICHITA FALLS TX  76  56  73  50 /  90  40  60  60
GAGE OK           73  47  62  40 /  30  20  30  30
PONCA CITY OK     74  59  71  51 /  90  60  50  70
DURANT OK         77  63  76  57 /  50  60  50  70

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Mar 29, 7:36 AM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
736 AM CDT THU MAR 29 2007...CORRECTION

OKZ004>048-050>052-TXZ083>090-291700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
736 AM CDT THU MAR 29 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS OKLAHOMA AND
WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA COVERS ALL OF THE NWS NORMAN FORECAST AREA.

TIMING...
ALTHOUGH ISOLATED SEVERE STORMS MAY OCCUR EARLY THIS MORNING WITH
A WEAKENING SQUALL-LINE...THE MOST LIKELY TIME FOR SEVERE STORMS
WILL BE THIS AFTERNOON THROUGH TONIGHT.

IMPACTS...
LARGE HAIL...UP TO 1.5 INCHES IN DIAMETER...AND WIND GUSTS TO 65 MPH
WILL BE POSSIBLE WITH THE STRONGEST STORMS LATER TODAY. HAIL AND
WINDS OF THIS MAGNITUDE CAN CAUSE SIGNIFICANT DAMAGE TO AUTOMOBILES
AND ROOFS OF HOMES AND BUSINESSES.

IN ADDITION...EXCESSIVE RAINFALL AMOUNTS WILL BE POSSIBLE DUE TO THE
EXPECTED STORM DEVELOPMENT AND MOVEMENT. THIS MAY LEAD TO FLASH
FLOODING.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS TODAY AND
TONIGHT.

DISCUSSION...
A STRONG UPPER-AIR STORM SYSTEM WILL STAY NEARLY STATIONARY ACROSS
THE FOUR-CORNERS REGION OF THE SOUTHWEST UNITED STATES...YIELDING
THE POTENTIAL FOR SEVERE WEATHER ACROSS OKLAHOMA AND WESTERN NORTH
TEXAS TODAY. THE LARGE AREA OF THUNDERSTORMS MOVING THROUGH THE
REGION THIS MORNING WILL HAVE A GREAT IMPACT ON HOW MANY AND HOW
STRONG THUNDERSTORMS BECOME LATER TODAY. ALTHOUGH DEEP-LAYER SHEAR
WILL REMAIN SUFFICIENT TO SUPPORT SEVERE THUNDERSTORMS THIS
AFTERNOON AND TONIGHT...THE AMOUNT OF INSTABILITY WILL BE IN
QUESTION. IN ADDITION...THE LOW-LEVEL WIND SHEAR IS EXPECTED TO BE
WEAKER THAN IT WAS YESTERDAY...SO THE CHANCES OF A REPEAT TORNADO
OUTBREAK IN OR NEAR THE NWS NORMAN FORECAST AREA IS NOT LIKELY.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY MAR 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.

OTHER HAZARDOUS WEATHER...
PERIODS OF HEAVY RAINFALL WILL LIKELY RESULT IN RAPID RUNOFF AND
POSSIBLE FLASH FLOODING WHERE MULTIPLE STORMS TRACK ACROSS THE SAME
AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN FRIDAY THROUGH EARLY
SATURDAY AS THE STORM SYSTEM EJECTS ACROSS THE SOUTHERN PLAINS.
THUNDERSTORMS WILL BE POSSIBLE AGAIN DURING THE EARLY AND MIDDLE
PART OF NEXT WEEK.

OTHER HAZARDOUS WEATHER...
THE CONCERN FOR HEAVY RAIN WILL CONTINUE TO BE A CONCERN THROUGH AT
LEAST FRIDAY NIGHT. IN ADDITION TO THE FLASH FLOODING THREAT...
MAINSTEM FLOODING ON AREA RIVERS MAY OCCUR.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

11

In the hours before

Special weather statement, Mar 29, 6:32 AM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
632 AM CDT THU MAR 29 2007

OKZ018-024-025-027-291200-
KINGFISHER OK-CANADIAN OK-OKLAHOMA OK-GRADY OK-
632 AM CDT THU MAR 29 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN...GRADY...
KINGFISHER AND OKLAHOMA COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES NORTHWEST OF
CALUMET...TO EL RENO...TO NEAR CHICKASHA AT 632 AM CDT...MOVING
NORTHEAST AT 30 MPH.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME. HOWEVER...SMALL HAIL AND WIND GUSTS TO 45 MPH ARE LIKELY.
Special weather statement, Mar 29, 6:52 AM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
652 AM CDT THU MAR 29 2007

OKZ018-019-024-025-027>029-291215-
LOGAN OK-KINGFISHER OK-CANADIAN OK-OKLAHOMA OK-CLEVELAND OK-GRADY OK-
MCCLAIN OK-
652 AM CDT THU MAR 29 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN...CLEVELAND...
GRADY...KINGFISHER...LOGAN...MCCLAIN AND OKLAHOMA COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM OKARCHE...TO
YUKON...TO AMBER AT 652 AM CDT...MOVING NORTHEAST AT 40 MPH.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME. HOWEVER...STRONG WIND GUSTS TO 50 MPH ARE POSSIBLE.
Special weather statement, Mar 29, 7:16 AM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
716 AM CDT THU MAR 29 2007

OKZ019-025-028-029-291245-
LOGAN OK-OKLAHOMA OK-CLEVELAND OK-MCCLAIN OK-
716 AM CDT THU MAR 29 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...LOGAN...MCCLAIN
AND OKLAHOMA COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES SOUTH OF
SEWARD TO THE VILLAGE...TO JUST EAST OF MUSTANG AT 716 AM
CDT...MOVING EAST AT 45 MPH.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME. HOWEVER...STRONG WIND GUSTS TO 50 MPH ARE POSSIBLE.

07
Special weather statement, Mar 29, 7:46 AM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
746 AM CDT THU MAR 29 2007

OKZ019-025-026-028-029-291315-
LINCOLN OK-LOGAN OK-OKLAHOMA OK-CLEVELAND OK-MCCLAIN OK-
746 AM CDT THU MAR 29 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...LINCOLN...
LOGAN...MCCLAIN AND OKLAHOMA COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3 MILES SOUTH OF
MERIDIAN TO 3 MILES NORTHEAST OF MOORE AT 746 AM CDT...MOVING EAST AT
40 MPH.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME. HOWEVER...STRONG WIND GUSTS TO 50 MPH ARE POSSIBLE.

07
Special weather statement, Mar 29, 9:43 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
943 AM CDT THU MAR 29 2007

TXZ090-291500-
CLAY TX-
943 AM CDT THU MAR 29 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTH OF JOY AT 943 AM
CDT...MOVING NORTHEAST AT 45 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

WR
Special weather statement, Mar 29, 10:12 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1012 AM CDT THU MAR 29 2007

TXZ090-291530-
CLAY TX-
1012 AM CDT THU MAR 29 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHERN AND EASTERN CLAY
COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF VASHTI AT 1012 AM
CDT...MOVING NORTHEAST AT 35 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

WR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 3:45 PM CDTFlood WatchOUNArcher, Baylor, Clay, Wichita, Wilbarger36 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.